Thursday, February 08, 2007

It Doesn't Cause Weight Gain

Right. That's what my doctor said about the medication he put me on in November. I mentioned to him that I'd gained about 5 pounds, when I was in his office in January, and he said this medication will not make you gain weight . . . unless you are eating more to prevent or offset low-sugar episodes. Bingo!

This time last year, Wes and I lost weight using the Weight Watchers Points plan. We didn't join WW, just found out how many points we were allowed per day and kept track of them. I lost 10 pounds in about 2 months. Then I stalled out. Then I went on my summer feeding frenzy which resulted in my being prescribed medication again. But I didn't gain that weight back . . . until going back on said medication!

Now I have regained all 10 pounds that I lost last year. I'm also exercising regularly though, so I'm not getting fatter, just heavier. Some of that is muscle, but I seriously doubt it's 10 pounds' worth!

All that to say I think I'm going to be calling my doctor soon. My blood sugar levels are doing great, but I'm having to eat quite a few snacks a day, especially 2-3 hours after I take my medicine. Even so, I'm having lows. I'm going to keep track of them for a week (I've had low episodes every day this week), then call and see if I can half the dosage (I'm already on the lowest dose available for this medicine). Even if I can go off the medicine at some point, I'm right back where I started a year ago with my weight. Sigh. It's a never-ending balancing act.

6 comments:

  1. I am so sorry about the effects of your medication! That is sooo frustrating, isn't it? I will be praying for you as you talk to your doctor and try to figure the whole "dose thing" out.

    ReplyDelete
  2. We're so sorry to hear about your diabetes problems. We've had similar problems. We were put on meds that caused weight gain. He took us off them awhile back & put us on some meds with Glucophage in them. Glucophage causes me to get diarrhea & gastric discomfort. This new med mamed me get the gastric discomfort & some diarrehea like symptoms.d pill & had to take jsut the one a day. It bothered me so much I couldn't take my 2nd pill. I even had some low sugars on it. So I had to ask the dr to change me back to my old meds. Now my sugars are too high. Probably cuz I am having to get used to my 2 old meds again. Sugars can sure whack between up and down. Best wishes with your diabetes & blood sugars. Prayers just said for you. May God bless you & your family...

    ReplyDelete
  3. I'll be praying for you!

    ReplyDelete
  4. Thank you all for your prayers and encouragement! It gets discouraging, but I know there has to be an answer that I AND the doctor can live with. I'll "just keep swimming" as Dory says . . .

    ReplyDelete
  5. It's OK to quote Dory, but if you start speaking whale, we'll need to talk. LOL

    Praying you can get all this sorted out soon.

    ~Kristi

    ReplyDelete
  6. Kristi, would you believe that Andrew speaks whale? LOL My kids can quote entire segments of their favorite movies, and Andrew has a really crazy ability to sound just like Dory. It's pretty funny, unless you're trying to concentrate on something and he is in whale mode! ;)

    ReplyDelete

Thanks for taking a minute to read my ramblings and leave a comment! I appreciate it!

LinkWithin

Blog Widget by LinkWithin